Jump to content
ACN Latitudes Forums

started my son on clonidine


rysmom58
 Share

Recommended Posts

Last thurs. my son and I went up to boston to see a neurologist. After talking etc... I decided to agree to let my son try a smal dose of clonidine to help with his tics. the most common side affect is drowsiness and I'm happy to say he hasn't exprienced any of that (yet). His tics have decreased about 90 percent and he's feeling good and is the same old kid, but without most of the ticcing. I'm so happy that it is working. today was the first day I noticed a change, the 5th day on the medication. He even came home from school and said, " mommy I didn't even put my fingers in and out of my nose or make sounds all day! he was so excited about it and noticed it. Just thought I'd fill you in on our experience so far.

Link to comment
Share on other sites

Last thurs. my son and I went up to boston to see a neurologist. After talking etc... I decided to agree to let my son try a smal dose of clonidine to help with his tics. the most common side affect is drowsiness and I'm happy to say he hasn't exprienced any of that (yet). His tics have decreased about 90 percent and he's feeling good and is the same old kid, but without most of the ticcing. I'm so happy that it is working. today was the first day I noticed a change, the 5th day on the medication. He even came home from school and said, " mommy I didn't even put my fingers in and out of my nose or make sounds all day! he was so excited about it and noticed it. Just thought I'd fill you in on our experience so far.

 

 

Hi Rysmom,

 

What dose is your son taking? And, if I might ask, how old is he, what does he weigh and what kind of tics did he have?

And what's the doctor's name?

 

Glad to hear things are going well!!

Link to comment
Share on other sites

What dose is he on?

 

I recently went down from .05mg (1/2 a pill) to .025mg (1/4 pill) per day because I was having libido issues on .05mg a day. That's weird, because .05mg is a super low dose to begin with, but going down to 1/4 pill has cleared up my libido issues.

Link to comment
Share on other sites

He's six and weighs 56 pounds. Right now he's taking .05 mg. His doctor said to increase it every 5 days up to two pills until I see a difference. So far so good, no side effects.

As for his libido, he's only 6 so I think he's okay with that right now ;)

I'll keep you posted.

as for his doctor it is.. Dr. Sobeih in neurology at children's hospital in boston.

He has/had so many tics. When I brought him he was making raspberry sounds, fingers in nose, arm flapping, rubbing his left eye over and over again.

I have noticed a huge decrease in his tics ( I maybe say his finger in his nose 4 or 5 times since he got home from school) and maybe one or two raspberry sounds . For us this is a big improvement.

Link to comment
Share on other sites

The doctor said to increase ONLY if I didn't notice a decrease in the tics. At this point I am not going to increase it (we are only on day 7) because he is doing very well. I'll keep you posted on the good and the bad. I'm really hoping this is what works for him.

Link to comment
Share on other sites

just an update...

We are on week two and so far so good. Ryan's tics have pretty much gone with the occasional one here or there. However, when it's close to the time to take another pill I notice the ticcing comes out a bit. He's not tired and is his happy old self. In fact, I've noticed a change in his behavior too. He's able to focus more and is a bit more calm. So far, I'm happy with the choice to give him the meds. He still takes it at night before bed and wakes up with no problems around 6/6:30. I'll keep you posted on the good and the bad.

Link to comment
Share on other sites

Rysmom58

 

Hi. I'm so happy that it's working for your son. It's good for us all to know these things incase our kids ever have to go down the med route.

 

My son isn't on meds, but I have 2 other children who are {for different reasons} and luckilly they have never had any side effects using meds that quite commonly do.

 

All the best,

Lyn.

Link to comment
Share on other sites

  • 2 weeks later...

RysMom,

 

Thank you for the information. My DR had suggested that my son go on Chlonidine when I asked her to let me know if any of the supplements could be "too much" for his system.....she suggested this even though his tics were under control.

 

It was good to hear the focus comment b/c this Friday I have to go back to her and ask about ADHD medicine. I don't like ANYTHING I read about ADHD medicine and most of them make the tics worse. I thought I read that Chlonidine works on the hyperactivity but not the inattention/focus issue. This will probably be the medication that she suggests for him......

 

Now, my question is......how does the liver/kidneys/internal organs react to lots of supplements plus medication???? I am so worried about overdoing it. The medical doctors don't seem to know much about supplements!!!! Does anyone out there use lots of supplements PLUS medication?

Link to comment
Share on other sites

I stopped giving ryan kids calm. that was the only thing he was on when I started the medication. He still takes his child's multivitamin. As for adhd and clonidine, I don't think it's used for treating it. but, it has calmed him down a lot and he is able to focus better.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...